Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 8, 2012, 3:21 PM EDT for Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 8, 2012, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 113 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901
WUUS52 KMFL 081921
SVRMFL
FLC099-081945-
/O.NEW.KMFL.SV.W.0106.120708T1921Z-120708T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 345 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SOUTH BAY...AND MOVING SOUTHWEST AT 15 TO 20 MPH.
* THE STORM WILL AFFECT...
RURAL WESTERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2654 8064 2637 8088 2661 8088 2668 8074
2673 8070 2664 8058
TIME...MOT...LOC 1921Z 047DEG 17KT 2663 8073
$$
JR1 follow-up statement
376
WWUS52 KMFL 081943
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT SUN JUL 8 2012
FLC099-081952-
/O.EXP.KMFL.SV.W.0106.000000T0000Z-120708T1945Z/
PALM BEACH FL-
343 PM EDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PALM BEACH COUNTY
WILL EXPIRE AT 345 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED AND HAS MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM
WARNING WILL EXPIRE AT 345 PM EDT.
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2654 8064 2637 8088 2661 8088 2668 8074
2673 8070 2664 8058
TIME...MOT...LOC 1942Z 047DEG 17KT 2656 8081
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:54 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 8, 2:54 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 254 PM EDT SUN JUL 8 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY...MOISTURE ASSOCIATED WITH THE NRN FRINGES OF A TROPICAL WAVE, MOVING INTO THE YUCATAN PENINSULA AT THIS TIME, WILL CONTINUE TO COMBINE WITH LOCAL SEA BREEZES AND DIURNAL HEATING LEADING TO SCT SHWRS/TSTMS ACROSS THE REGION. WL EXPECT THIS AFTERNOON/EVENING TO CONCENTRATE MORE TOWARD INTERIOR/WEST SECTIONS AS THE EAST COAST SEA BREEZE CONTINUES TO MARCH INLAND. BOTH GFS AND ECMWF SHOW A TUTT ORIENTED EAST TO WEST ACROSS THE NRN BAHAMAS/S. FLORIDA. BOTH THESE MODEL KEEP THIS UPPER TROUGH PARK ACROSS THE REGION WITH SEVERAL WEAK TUTT LOWS MOVING SOUTHWESTWARD ALONG ITS AXIS AND THROUGH THE REGION. THIS WILL CONTRIBUTE TO KEEP AN UNSTABLE ATMOSPHERE WITH DIURNAL HEATING AND LOCAL BREEZES COMBINING TO GENERATE SCT AFTERNOON CONVECTIVE ACTIVITY EACH DAY. .LONG TERM...SATURDAY THROUGH SUNDAY...AN UPPER RIDGE MAY BEGIN TO BUILD ACROSS THE REGION AND DISPLACE THE TUTT. THIS MAY LEAD TO SLIGHTLY DRIER CONDITIONS...HOWEVER CONFIDENCE IS LOW. LOCAL FACTORS WILL CONTINUE TO PLAY A BIG ROLE. && .MARINE...PLEASANT BOATING CONDITIONS...OUTSIDE ANY CONVECTIVE ACTIVITY...IS EXPECTED THROUGH THE ENTIRE FORECAST PERIOD. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 77 87 / 10 20 20 50 FORT LAUDERDALE 78 90 78 87 / 20 30 30 50 MIAMI 79 90 77 88 / 20 30 30 50 NAPLES 77 89 75 88 / 10 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...71/JE
Hazardous weather outlook, Jul 8, 1:12 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 112 PM EDT SUN JUL 8 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090815- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 112 PM EDT SUN JUL 8 2012 ...A FEW STRONG THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... ...SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA. THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING STRIKES AND HEAVY RAINFALL. A FEW THUNDERSTORMS MAY ALSO PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY THROUGH THIS EVENING. WIND: A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 40 TO 50 MPH THROUGH TONIGHT. HAIL: THE STRONGEST THUNDERSTORMS MAY PRODUCE NICKEL SIZED HAIL, WITH THE GREATEST RISK THIS AFTERNOON AND EVENING. RIP CURRENTS: PERSISTENT ONSHORE FLOW WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE EAST COAST BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE POSSIBLE. THE THREAT OF RIP CURRENTS WILL PERSIST AT THE EAST COAST BEACHES THROUGH MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 8, 1:20 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
120 PM EDT SUN JUL 8 2012
FLZ073-074-173-081815-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
120 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL MIAMI-DADE COUNTY
* UNTIL 215 PM EDT
* AT 115 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIAMI SPRINGS...AND MOVING WEST AT 5 MPH.
* THE STORM WILL AFFECT...
WESTCHESTER...
MIAMI LAKES...
HIALEAH GARDENS...
DORAL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2562 8054 2572 8050 2594 8047 2590 8026
2570 8027
TIME...MOT...LOC 1719Z 098DEG 5KT 2581 8032
JESpecial weather statement, Jul 8, 1:43 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 143 PM EDT SUN JUL 8 2012 FLZ073-173-174-081845- COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL 143 PM EDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN MIAMI-DADE COUNTY * UNTIL 245 PM EDT * AT 137 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF REDLAND...AND MOVING WEST AT 5 MPH. * THE STORM WILL AFFECT... ROYAL PALM RANGER STATION... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2521 8084 2575 8078 2574 8044 2528 8043 TIME...MOT...LOC 1741Z 084DEG 5KT 2559 8057 JE
Special weather statement, Jul 8, 2:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT SUN JUL 8 2012
FLZ067-071-072-081900-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
202 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BROWARD COUNTY
EXTREME SOUTH CENTRAL PALM BEACH COUNTY
* UNTIL 300 PM EDT
* AT 158 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF SAWGRASS MILLS MALL...AND
MOVING SOUTHWEST AT 20 MPH.
* THE STORM WILL AFFECT...
INTERSECTION I-75 AND GRIFFIN ROAD...
WESTON...
INTERSECTION I-75 AND U.S. 27...
EAST TOLL GATE ON ALLIGATOR ALLEY...
INTERSECTION U.S. 27 PINES BLVD...
MILE MARKER 30 ON ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2610 8021 2599 8041 2624 8062 2635 8039
2625 8025
TIME...MOT...LOC 1802Z 063DEG 17KT 2618 8039
JESpecial weather statement, Jul 8, 3:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT SUN JUL 8 2012
FLZ067-081945-
INLAND PALM BEACH COUNTY FL
314 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL PALM BEACH COUNTY
* UNTIL 345 PM EDT
* AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BELLE GLADE...AND MOVING SOUTHWEST AT 15
MPH.
* THE STORM WILL AFFECT...
SOUTH BAY...
OKEELANTA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2654 8064 2637 8088 2658 8087 2668 8074
2679 8067 2673 8050
TIME...MOT...LOC 1914Z 036DEG 14KT 2665 8069
JRThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:20 PM EDT | Special Weather Statement | MFL | Miami-Dade | 55 min |
| Jul 8, 1:43 PM EDT | Special Weather Statement | MFL | Miami-Dade | 62 min |
| Jul 8, 2:02 PM EDT | Special Weather Statement | MFL | Broward | 58 min |
| Jul 8, 3:14 PM EDT | Special Weather Statement | MFL | Palm Beach | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.